Am I out of my mind for feeling the need for a transplant?

computer

New Member
My Regimen
Reaction score
1
[PHOTOS PROVIDED]
I'll try to sum this up to make this quick and less time consuming as possible.
- Currently 20 years old.
Been taking Finasteride 1mg for a little over 18 months (no side effects)

Current regimen:
Finasteride 1mg (Sunday, Monday, Wednesday, Thursday, Saturday)
Dutasteride 0.5mg (Tuesday, Friday) [Was taking daily but noticed side effects 2 months in so I cut back]
Equate Minoxidil 5% (Twice a day) [Liquid]
Supplements: Biotin, Vitamin D3, Iron, Iodine.

Last couple months I've noticed the hair loss progress more than it ever has. I've been getting absolutely attacked and loosing hair from not only the top, but also sides and below the donor area. I'm not sure if I'm suffering from DUPA. My question is, by what these photos show, me being only 20 years old, and with my current regimen, am I ignorant for saving up money for a hair transplant (FUT because I don't want to over harvest what's left of my donor area) just before I turn 21. My donor area already seems to be weak as well. I don't have anyone to talk to about this topic and feel like you guys on this forum my have some helpful input besides me watching hours of youtube videos about this. I took all of these pictures in a dark room so the level of loss is more clear. I know this will be something I'm going to fight the rest of my life, but I'm still in denial of loosing my hair by my mid 20's. Any feedback would be greatly appreciated.

I blocked my face just for privacy reasons.
 

Attachments

  • Photo2.jpg
    Photo2.jpg
    61.4 KB · Views: 39
  • Photo 33.jpg
    Photo 33.jpg
    74.8 KB · Views: 43
  • Photo 32.jpg
    Photo 32.jpg
    71.8 KB · Views: 45
  • Photo 31.jpg
    Photo 31.jpg
    78.3 KB · Views: 47
  • Photo 30.jpg
    Photo 30.jpg
    60.2 KB · Views: 42
  • Photo 29.jpg
    Photo 29.jpg
    79.5 KB · Views: 40
  • Photo 28.jpg
    Photo 28.jpg
    84.5 KB · Views: 40
  • Photo 27.jpg
    Photo 27.jpg
    87.6 KB · Views: 37
  • Photo 26.jpg
    Photo 26.jpg
    63.7 KB · Views: 33
  • Photo 25.jpg
    Photo 25.jpg
    83.5 KB · Views: 35
  • Photo 24.jpg
    Photo 24.jpg
    69.1 KB · Views: 39
  • Photo 23.jpg
    Photo 23.jpg
    83.1 KB · Views: 38
  • Photo 21.jpg
    Photo 21.jpg
    91 KB · Views: 40
  • Photo 22.jpg
    Photo 22.jpg
    82.6 KB · Views: 35
  • Photo 20.jpg
    Photo 20.jpg
    74.5 KB · Views: 32
  • Photo 19.jpg
    Photo 19.jpg
    81.5 KB · Views: 26
  • Photo 5.jpg
    Photo 5.jpg
    56.8 KB · Views: 31
  • Photo 16.jpg
    Photo 16.jpg
    83.8 KB · Views: 31
  • Photo 18.jpg
    Photo 18.jpg
    84.6 KB · Views: 31
  • Photo 9.jpg
    Photo 9.jpg
    82.4 KB · Views: 22
  • Photo 15.jpg
    Photo 15.jpg
    79.3 KB · Views: 24
  • Photo 14.jpg
    Photo 14.jpg
    87.7 KB · Views: 27
  • Photo 10.jpg
    Photo 10.jpg
    87.9 KB · Views: 27
  • Photo 8.jpg
    Photo 8.jpg
    73.5 KB · Views: 26
  • Photo 12.jpg
    Photo 12.jpg
    85 KB · Views: 24
  • Photo 17.jpg
    Photo 17.jpg
    63.8 KB · Views: 25
  • Photo 7.jpg
    Photo 7.jpg
    86 KB · Views: 27
  • Photo 13.jpg
    Photo 13.jpg
    84.1 KB · Views: 30
  • Photo 1.jpg
    Photo 1.jpg
    83.6 KB · Views: 30
  • Photo 11.jpg
    Photo 11.jpg
    86.8 KB · Views: 27
  • Photo 6.jpg
    Photo 6.jpg
    56.6 KB · Views: 23
  • Photo 4.jpg
    Photo 4.jpg
    71.1 KB · Views: 23
  • Photo 3.jpg
    Photo 3.jpg
    69.8 KB · Views: 36

Hairful

Established Member
My Regimen
Reaction score
189
Cut down on iodine if you’re taking a lot of it daily and only use finasteride or dutasteride. Why are you over-medicating yourself with anti-androgens, it means double side effects from two different types of drugs. Both drugs stay in the system for a long long time

I don’t know if it’s the angles or pics being taken in dark but if they’re bald spots due to genetic alopecia then you’ve quite an aggressive hairloss it seems since finasteride should’ve stopped it dead in it’s tracks. What doesn’t make sense is the hair don’t appear minitiarized

I would suggest going to a doctor and having them check it out with those machines, they can tell if it’s hair miniaturisation or some other form of alopecia.

It could also be shedding since you’re on minoxidil. Would match with the random bald spots amongst healthy thick hairs elsewhere.

My diffuse hair thinning followed a pattern, I had slight recession and strong hairline but clear thinning/miniaturised hair on crown not healthy hair like you have.

Your donor hair is also too damn weird, it looks like shock loss or over harvested but you don’t have any surgery done. If we were to believe this was the pattern, you won’t have any hair left on the back not even the horseshoe which is clearly not what happens with genetic alopecia.
 

computer

New Member
My Regimen
Reaction score
1
Cut down on iodine if you’re taking a lot of it daily and only use finasteride or dutasteride. Why are you over-medicating yourself with anti-androgens, it means double side effects from two different types of drugs. Both drugs stay in the system for a long long time

I don’t know if it’s the angles or pics being taken in dark but if they’re bald spots due to genetic alopecia then you’ve quite an aggressive hairloss it seems since finasteride should’ve stopped it dead in it’s tracks. What doesn’t make sense is the hair don’t appear minitiarized

I would suggest going to a doctor and having them check it out with those machines, they can tell if it’s hair miniaturisation or some other form of alopecia.

It could also be shedding since you’re on minoxidil. Would match with the random bald spots amongst healthy thick hairs elsewhere.

My diffuse hair thinning followed a pattern, I had slight recession and strong hairline but clear thinning/miniaturised hair on crown not healthy hair like you have.

Your donor hair is also too damn weird, it looks like shock loss or over harvested but you don’t have any surgery done. If we were to believe this was the pattern, you won’t have any hair left on the back not even the horseshoe which is clearly not what happens with genetic alopecia.
Thanks for the feedback. I agree the donor area is a raise for concern since it doesn’t follow a particular hair loss pattern. I do think I either have DUPA or Alopecia Areta. Both are unfortunate. You’re correct about there being no signs of thinning as far as the top. It’s just more of small bald patches. I’m going to a dermatologist to get checked for any auto-immune issues and to get my bloodwork checked.
 
Top